# SDR TIMA20211220003

- Difficulty date: December 9, 2021
- Submitted: December 22, 2021
- Operation: Air carrier
- Aircraft: N120UC
- Make and model: Beech 1900C
- Aircraft serial: UC120
- Aircraft time: 31,498 hours, 37,968 cycles
- Engine: Pwc JT15D5D
- System (JASC): 7200 · Engine (Turbine/Turboprop)
- Part: Engine
- Part number: PT6A65B
- Part serial: PCE32496PS320
- Condition: Active
- Location: Zone 500
- Part time: 28,714 hours, 34,935 cycles
- Stage of operation: DE
- How discovered: V
- Nature of condition: A
- Precautionary procedure: E

## Discrepancy

FLYING DOWN WHEN AT SLC ENGINE POWER SET APPROXIMATELY 1700 POUNDS ICE VEINS DEPLOYED. AIRCRAFT FLEW THROUGH BUILD UP AND LEFT ENGINE WAS SEARCHING APPROXIMATELY 500 POUNDS OF TORQUE. PILOT BROUGHT PROPS FORWARD AND STARTED ADDING POWER AND NOTICED ITT IN LEFT ENGINE JUMPED TO 950 DEGREES. PILOT IMMEDIATELY REDUCED POWER. A VERY BRIGHT LIGHT WAS NOTICED OUT OF THE LEFT SIDE OF THE AIRCRAFT PILOT LOCKED AND FLAMES WERE COMING OUT OF THE EXHAUST OF THE ENGINE AND APPEARED TO HAVE THE UPPER ENGINE OWING ENCASED IN FLAMES. PILOT EXECUTED PRECAUTIONARY ENGINE SHUT DOWN. FIRE EXTINGUISHED. EMERGENCY WAS DECLARED AIRCRAFT WAS LANDED SAFELY AND AIRCRAFT WAS TUGGED TO THE RAMP AFTER PILOT CLEARED THE RUNWAY AND SHUT DOWN.
